Alert archive / Indiana / Flash Flood Warnings in 2004
Flash Flood Warning 17, NWS Paducah, KY
NWS Paducah, KY issued this flash flood warning at May 25, 2004, 6:07 PM CDT for Spencer County, Warrick County, Indiana. It was in force for 3 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2004, 6:07 PM CDT (23:07 UTC)
- Expired
- May 25, 2004, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Spencer County, IN, Warrick County, IN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 6:27 PM CDT | FLASH FLOOD | Gentryville, IN | WATER OVER US HWY 231 IN GENTRYVILLE. |
| May 25, 6:55 PM CDT | HEAVY RAIN 3.7 | Santa Claus, IN | THIS RAIN FELL IN 1 HOUR AND 10 MINUTES IN SANTA CLAUS. |
| May 25, 7:10 PM CDT | FLASH FLOOD | Boonville, IN | CITY STREETS FLOODED THROUGHOUT THE CITY. |
| May 25, 7:45 PM CDT | HEAVY RAIN 3.25 | Tennyson, IN | THIS RAINFALL FELL IN ONE HOUR. 2.00 INCHES OF RAIN FELL 4 MILES NORTH OF TENNYSON IN 45 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1790 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KPAH 252307
FFWPAH
INC147-173-260200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
607 PM CDT TUE MAY 25 2004
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WARRICK COUNTY IN SOUTHWEST INDIANA
SPENCER COUNTY IN SOUTHWEST INDIANA
* UNTIL 900 PM CDT
* AT 607 PM CDT...PADUCAH RADAR CONTINUES TO SHOW EXCESSIVE RAINFALL
HAVING FALLEN IN WARRICK COUNTY...AND CONTINUING THERE AND ALSO
MOVING INTO AND AFFECTING SPENCER COUNTY. THIS RAINFALL...AND
EXPECTED ADDITIONAL RAINFALL...WILL MAKE FLASH FLOODING AN IMMINENT
THREAT. BE ON THE LOOKOUT AND SEEK HIGH GROUND IMMEDIATELY IF YOU
ENCOUTNER RISING WATERS. FLOODING OF LOW LYING AREAS...URBAN
STREETS...CREEKS...AND SMALL STREAMS WILL ONLY INCREASE IN THE NEXT
HOUR OR TWO.
* LOCATIONS IMPACTED INCLUDE BOONVILLE...CHANDLER...CHRISNEY...
DALE...GENTRYVILLE...NEWBURGH...SANTA CLAUS...TENNYSON...
BUFFALOVILLE...EVANSTON...FOLSOMVILLE...FULDA...HATFIELD...LAMAR...
MARIAH HILL...MIDWAY...NEWTONVILLE...PELZER AND RICHLAND CITY
A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. NEVER ATTEMPT TO CROSS HIGH WATER IN A VEHICLE OR ON FOOT
LAT...LON 3819 8685 3802 8681 3788 8715 3794 8741
3819 8745
$$1 follow-up statement
000 WGUS73 KPAH 260002 FFSPAH INC147-173-260100- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 703 PM CDT TUE MAY 25 2004 ...FLASH FLOOD WARNING IN EFFECT FOR WARRICK AND SPENCER COUNTIES UNTIL 800 PM CDT... NUMEROUS REPORTS HAVE BEEN RECEIVED FROM SPENCER COUNTY WITH RAINFALL TOTALS EXCEEDING 3 INCHES IN THE PAST HOUR. WATER HAS ALSO BEEN REPORTED OVER MANY STREETS. STAY IN IF AT ALL POSSIBLE THIS EVENING AND AVOID TRAVEL. IF YOU MUST BE OUT AVOID FLOODED AREAS AND NEVER CROSS A WATER-COVERED ROAD $$ ML
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at May 25, 2:25 PM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, May 25, 2:25 PM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 225 PM CDT TUE MAY 25 2004 THUNDERSTORMS HAD REDEVELOPED NORTHWEST OF THE FA EARLY THIS AFTERNOON. AIRMASS OVER OUR REGION HAD DESTABILIZED AS INDICATED BY LAPS LI VALUES OF MINUS 5 TO MINUS 9...SO ANY STORMS THAT DEVELOP OR MOVE INTO OUR REGION WILL HAVE AN ENVIRONMENT SUPPORTIVE OF A SEVERE THREAT. GIVEN THIS...ALONG WITH SOUTHWARD SAGGING SURFACE FRONT AND OUTFLOW BOUNDARIES FROM ONGOING CONVECTION... EXPECT THUNDERSTORMS TO MOVE INTO AND INCREASE ACROSS THE NORTHERN PART OF OUR FA THIS EVENING AND OVER THE REST OF THE FA MAINLY WEDNESDAY. AS A RESULT...WILL KEEP POPS HIGHER THROUGH WEDNESDAY. THE SURFACE FRONT IS EXPECTED TO WEAKEN OR DIMINISH AS IT SAGS SLOWLY SOUTH IN THE WESTERLY FLOW ALOFT. THIS ALONG WITH SURFACE HIGH PRESSURE BUILDING TO OUR NORTH SHOULD BRING A DECREASING TREND TO THUNDERSTORM ACTIVITY BEGINNING WEDNESDAY NIGHT. HOWEVER THE LIMITED INFLUX OF DRIER/MORE STABLE AIR ALONG WITH THE WASHING OUT OF THE FRONT AS EVIDENCED BY REDEVELOPMENT OF A BROADSCALE SOUTHERLY FLOW BY MIDDAY THURSDAY WILL LEND TO A CONTINUED CHANCE OF THUNDERSTORMS THROUGH THE REST OF THE WEEK. THE SEVERE WEATHER THREAT (SLIGHT RISK) REMAINS IN TACT THROUGH DAY 3/FRIDAY GIVEN THE PERSISTENT INSTABILITY. BY FRIDAY...ETA LIFTED INDICES ARE AT A MINIMUM THROUGH THE CURRENT MODEL RUN. HAVE UPPED DEWPOINTS AND LOW TEMPS A BIT THE NEXT COUPLE OF NIGHTS GIVEN LESSER SOUTHWARD PROGRESS OF DRIER AIR. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && SHANKLIN
Hazardous weather outlook, May 25, 3:45 PM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 345 PM CDT TUE MAY 25 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-261000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 345 PM CDT TUE MAY 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT OVER THE GREEN RIVER REGION OF WESTERN KENTUCKY...INCLUDING HENDERSON...OWENSBORO AND CALHOUN. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT ACROSS THE ENTIRE QUAD STATE REGION. EXPECT THUNDERSTORMS TO DEVELOP AND MOVE SOUTHEAST INTO THE REGION THIS EVENING WITH DAMAGING WINDS AND LARGE HAIL LIKELY WITH SOME OF THE STORMS. HEAVY RAINFALL WILL ALSO BE A THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A RISK FOR THUNDERSTORMS EACH DAY. SOME OF THE STORMS MAY BE SEVERE...ESPECIALLY FRIDAY THROUGH SUNDAY. IN ADDITION...HEAVY RAIN IS POSSIBLE WEDNESDAY AND WEDNESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING AND MAY BE REQUESTED AT LATER TIMES AS WELL. SHANKLIN
In the hours before
Local storm report, May 25, 5:30 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0526 PM TORNADO THOMPSONVILLE 37.91N 88.76W
05/25/2004 FRANKLIN IL LAW ENFORCEMENT
TORNADO ON GROUND EAST OF THOMPSONVILLE HEADING EAST.
&&
CWLocal storm report, May 25, 5:32 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
532 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG SESSER 38.09N 89.05W
05/25/2004 FRANKLIN IL LAW ENFORCEMENT
SEVERAL VERY LARGE TREES DOWN AND UPROOTED NEAR REND
LAKE...SOUTH OF ROUTE 154 NEAR THE GOLF COURSE. TIME
APPROXIMATE.
&&
CWLocal storm report, May 25, 5:33 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
533 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0524 PM FLASH FLOOD BENTON 38.01N 88.92W
05/25/2004 FRANKLIN IL TRAINED SPOTTER
8 TO 10 INCHES OF WATER OVER ROAD NEAR THE BENTON AND
WEST CITY AREAS ALONG ROUTE 14.
&&
CWLocal storm report, May 25, 5:34 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
534 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0519 PM FLASH FLOOD TAMAROA 38.14N 89.23W
05/25/2004 PERRY IL EMERGENCY MNGR
STREET FLOODING IN TAMAROA...NUMBER OF STREETS CLOSED.
&&
CWLocal storm report, May 25, 5:44 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
544 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0542 PM FUNNEL CLOUD NORRIS CITY 37.98N 88.33W
05/25/2004 WHITE IL LAW ENFORCEMENT
FUNNEL CLOUD REPORTED BY DISTRICT 19 SOUTHEAST OF NORRIS
CITY HEADING TOWARD OMAHA ON ROUTE 1.
&&
CWLocal storm report, May 25, 5:48 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
548 PM CDT TUE MAY 25 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL CARMI 38.09N 88.17W
05/25/2004 0.25 INCH WHITE IL CO-OP OBSERVER
&&
CWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:45 PM CDT | Severe Thunderstorm Warning | PAH | Posey | 45 min |
| May 25, 6:47 PM CDT | Severe Thunderstorm Warning | PAH | Spencer, Warrick | 43 min |
Nearby
Flash Flood Warnings in Indiana, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.